Thunderstorm Wind, Pender
- When
- November 12, 11:45 AM EST
- Where
- Pender County, Surf City
- Measured
- 59 kt (68 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.433, -77.550
Surf City bridge reported a measured 68 mph wind gust.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Nov 12, 10:11 AM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1011 AM EST TUE NOV 12 2002 COLD FRONT OVER WESTERN SECTIONS OF THE CAROLINAS TO MOVE EAST TODAY AS AN UPPER TROUGH GIVES IT A PUSH. WE WILL LIKELY SEE THE FRONT JUMP INTO A TROUGH IN THE COASTAL PLAIN THIS AFTERNOON AFTER LOW PRESSURE OVER SOUTH CAROLINA MOVES TO THE NORTH. EXPECT SHOWERS AND STORMS TO CONTINUE THIS AFTERNOON. DUE TO LIMITED INSTABILITY IN PARCELS BELOW H9 OR SO...SEVERE WEATHER POTENTIAL LOOKS LIMITED. HOWEVER...ISOLATED SEVERE IS NOT TOTALLY OUT OF THE QUESTION OVER THE COASTAL COUNTIES WHERE A LITTLE INSOLATION AND HIGHER SURFACE DEWPOINTS COULD ALLOW SURFACE BASED CONVECTION TO INITIATE. TEMPERATURES WOULD NEED TO GET TO THE HIGH END OF CURRENT FORECAST RANGES FOR THIS TO OCCUR. ALL IN ALL...THE CURRENT PUBLIC FORECAST LOOKS TO BE IN GOOD SHAPE. NO UPDATE PLANNED AT THIS TIME. CWF: HINT OF SFC LOW OVER SC...MAINTAINING SE GRADIENT ACROSS MY AREA THIS MORNING. TWO AREAS OF STRONG TSRA TO AFFECT THE WATERS THRU LATE MORNING...ADDRESSED IN MWSILM. WILL INITIALIZE SE TO S AND HIT THE CONVECTION A LITTLE HARDER. NOT SURE WE WILL REACH SCA WINDS IN SW FLOW THIS AFTERNOON...BUT WITH ADVISORY ALREADY FLYING WILL NOT TAKE IT DOWN. SEAS RUNNING 6 FT AT FPSN7 ANYWAY. NO SIG CHANGES BEYOND THE FIRST PERIOD. .ILM... NC...SMALL CRAFT ADVISORY AMZ250-252. SC...SMALL CRAFT ADVISORY AMZ254-256. PUBLIC: RAN MARINE: RAS ---------------------PREVIOUS DISCUSSION 325 AM---------------------- SEVERE THUNDERSTORMS ACROSS COASTAL WATERS AT TIME. WEAK WAVE OF LOW PRESSURE OVER NORTHEAST GULF OF MEXICO WILL BE ENERGIZED BY JET MAXIMA APPROACHING FROM NORTHWEST. THIS WAVE WILL MOVE NORTHEAST ALONG STALLED FRONTAL BOUNDARY ACROSS WESTERN CAROLINAS. AREA IS UNDER SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. INSTABILITY WILL BE ON THE INCREASE TODAY WITH APPROACH OF LOW PRESSURE. MID LEVEL WINDS S TO SW 60+ KT. H8 WINDS MAX OUT AT 35 TO 40 KT. WIND PROFILE FAIRLY UNI-DIRECTIONAL AND SO MAIN SEVERE THREAT SHOULD BE DAMAGING WINDS LATE AFTERNOON AND THIS EVENING. HOWEVER...VOD CONSIDERABLY LOWER THAN YESTERDAY AND SO MAY SEE SOME HAILERS WITH LOWER WET BULB ZEROS. HEAVY RAIN POTENTIAL WITH PRECIPITABLE WATERS 1.5+ INCHES. CONVECTION WILL BE MOVING ALONG AT 35+ KT TODAY BUT MAY SEE SOME TRAINING. HEAVIEST RAIN LIKELY TO LIFT TO NORTHEAST...BUT WELL WEST OF AREA THIS AFTERNOON AND EVENING. AS LOW PRESSURE MOVES BY...COLD FRONT WILL FINALLY MOVE ACROSS AREA AND OFF THE COAST 02Z TO 05Z. STILL...UPPER TROUGH WILL NOT CLEAR COAST UNTIL LATE ON WEDNESDAY AND SO INCLUDED THREAT FOR SHOWERS ON WEDNESDAY. HIGH PRESSURE AND SOME WEDGING EVIDENT LATE IN WEEK AND EARLY WEEKEND. GFS INDICATING THE DEVELOPMENT OF A COASTAL TROUGH. ANOTHER COLD FRONT SWEEPS OFF THE COAST SATURDAY NIGHT OR SUNDAY AS AN AREA OF LOW PRESSURE DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST AND STRENGTHENS AS IT MOVES NORTH (PER GFS). HAVE ADDED POPS FOR THE WEEKEND. MARINE: MARINE: WILL CONTINUE SCA ALL WATERS. ETA THE MODEL OF CHOICE WITH REGARDS TO COLD FRONT PASSAGE. WINDS EXPECTED TO PICK UP TO SCA LEVELS BY AFTERNOON AS THE 35-40 KT LOW LEVEL JET CROSSES THE REGION. SHOWERS/TSTMS WILL ALSO AID IN BRINGING SOME OF THESE HIGHER WINDS DOWN TO THE SFC. WILL VEER WINDS NW BEHIND THE FRONT TONIGHT...AND CONTINUE 20-25 KT WINDS THROUGH WED NIGHT WITH STRONG CAA OVER THE WATERS. PRELIMINARY NUMBERS: KILM 74 53 59 38 / 100 100 40 0 KLBT 72 51 57 36 / 100 100 30 0 KFLO 72 52 58 36 / 100 100 30 0 KMYR 74 53 60 39 / 100 100 40 0 .ILM... NC...SMALL CRAFT ADVISORY AMZ250-252. SC...SMALL CRAFT ADVISORY AMZ254-256. PUBLIC: DIGIORGI MARINE: JAQ
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 500 AM EST TUE NOV 12 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS THE PRIMARY SEVERE WEATHER HAZARD. LARGE HAIL IS ALSO POSSIBLE. FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS. RAINFALL AMOUNTS WILL LOCALLY EXCEED 1 INCH. PONDING OF WATER ON ROADWAYS IS LIKELY. .SPOTTER CALL TO ACTION STATEMENT... LAW ENFORCEMENT AGENCIES....EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION IN THE EVENT OF SEVERE WEATHER WATCHES AND WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR LATER STATEMENTS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DIGIORGI
The Morehead City radar (KMHX), 72 km away, was scanning. The volume nearest the first event began at 16:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Surf City bridge reported a measured 68 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5321451.